Alert archive / Virginia / Special Weather Statements in 2021

Special Weather Statement, NWS Blacksburg, VA

July 1, 2021Halifax County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 1, 2021, 6:48 PM EDT for Halifax County, Virginia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2021, 6:48 PM EDT (22:48 UTC)
Expired
Jul 1, 2021, 7:30 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA

County Halifax County, VA

The radar

The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

830 
WWUS81 KRNK 012248
SPSRNK

Special Weather Statement
National Weather Service BLACKSBURG VA
648 PM EDT Thu Jul 1 2021

VAZ044-058-012330-
Halifax-Pittsylvania-
648 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PITTSYLVANIA AND 
NORTHWESTERN HALIFAX COUNTIES...

At 648 PM EDT, a strong thunderstorm was located over Keeling, or
near Blairs, moving northeast at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Halifax...
Mt Airy...
Ingram...
Nathalie...
Java...
Cody...
and Leda.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3681 7877 3664 7933 3676 7940 3707 7911
      3704 7904
TIME...MOT...LOC 2248Z 245DEG 25KT 3671 7927 

$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:02 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 1, 3:02 PM EDT, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
302 PM EDT Thu Jul 1 2021

.SYNOPSIS...
A cold front will pass south across the lower mid-Atlantic
today and tonight, triggering scattered showers and
thunderstorms. High pressure will build in behind the cold front
Friday night, bringing cooler temperatures for the weekend.
Warmer humid air will return to the region on Monday, bringing
spotty shower and storms by the middle of next week.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 215 PM EDT Thursday...

Scattered showers and storms this afternoon and evening may
produce gusty winds and locally heavy rain...

Scattered showers and thunderstorms developing across the lower
mid-Atlantic this afternoon as a strong cold front approaches
from the northwest. The first big concern today will be the
potential for heavy rain given the deep moisture that has moved
across the central Appalachians, with precipitable water values
expected to approach the 1.8 to 2 inch range by early evening.
For the most part, all storms this afternoon have been moving to
the east-northeast at 10 to 15 mph, not allowing any particular
location to receive excessive rainfall. However, will need to
keep and eye out for locations where storms linger or
continually redevelop over. Given high instability expected
with an approaching upper level disturbance this evening, storms
will have the potential for producing rainfall rates of 3-4
inches per hour. Prolonged rainfall at these rates could lead to
localized flooding, particularly across southeast West Virginia
into far western Virginia where the threshold for flash
flooding is a little under 2 inches of rain in an hour. As such,
a flash flood watch is in effect for this area through Friday
morning.

The other main concern today will be the potential for severe
thunderstorms, mainly across the Piedmont, as afternoon
temperatures are in the low 90s. Still some areas of the
Piedmont that are receiving sunshine as we approach max
afternoon heating, and it will be these areas that will be watch
for storm development through the next several hours,
especially as the upper level disturbance approaches. Weather
forecast models indicate enough shear in the mid-levels of the
atmosphere across central Virginia this evening to support
better-organized development of storms, capable of producing
swaths of damaging winds. A severe thunderstorm watch is in
effect through 8 PM for much of the Piedmont north of the
Roanoke River. There is some potential for severe storms to
develop further south, closer to the VA/NC state line, however
this activity is expected to remain less organized overall given
lower shear for that area.

The cold front will enter the Interstate 64 corridor late
tonight, and will continue to drift southward through Friday.
Showers and scattered thunderstorms will persist through the
night and much of the afternoon tomorrow before finally exiting
our area to the south during the evening. Expect warm and muggy
conditions overnight with lows in the 60s. Friday afternoon
highs will range from the low 70s across southeast West Virginia
to around 80 across Southside Virginia.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1200 PM EDT Thursday...

...Drier Less Humid Weather For Holiday Weekend...

Short term forecast sees the backside of the frontal system
moving into the region then exiting the area, with just an
opportunity for an isolated shower or two still hanging around
in the far east. Behind the front, expect quickly improving sky
conditions, as well as a less humid, cooler airmass to kick
start a great holiday weekend. Perhaps the only caveat to the
short term forecast will be any upslope showers along the
western slopes as we will have upslope flow for the day
Saturday. The upper level trough start to pull out the area
Sunday, ushering in a ridge and subsequent high pressure to then
mark a new period of moderating temperatures that will carry
into the start of next work week.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 1200 PM EDT Thursday...

...Summer returns early next week, with building heat/humidity
and increasing chances for storms. Monitoring late week for
possible enhanced chances of storms...

The trough responsible for cooler conditions over the weekend
will be replaced by a shortwave ridge during the day on Monday,
with height/pressure rises contributing to warming conditions
and negligible PoPs. A broad surface anticyclone across the
entire eastern CONUS will lead to generally northwesterly
surface flow. This regime will advect more humid boundary layer
air into the region from the Midwest. Expect more hot, humid,
and mostly sunny conditions on Tuesday, with highs approaching
the mid-90s in the Piedmont and mid-to-upper 80s in the higher
elevations.

Mid-level ridging will start to break down on Wednesday as a
trough over Canada shunts it southeastward. Precipitation
chances will increase somewhat, particularly in the higher
elevations as cooler mid-level temperatures could allow for
modest instability to develop. In areas where convection does
not influence the air temperature, highs Wednesday will again
reach into the 90s in low elevations and 80s in the mountains.

Thursday and Friday will have to be watched for possible
enhanced precipitation chances. A frontal boundary will sag
southward from the Ohio Valley, providing a potential forcing
mechanism for convection. Meanwhile, models show the potential
for Tropical Storm Elsa to recurve northward somewhere near the
CWA late in the week. Placement of this recurve would be
dependent on the strength of the sub-tropical ridge over the
western Atlantic. The ECMWF keeps the ridge frozen further
west, which could potentially mean impacts in the area. However,
the GFS suggests that the ridge will retreat southeastward,
which would let it go off to the east. Will continue to monitor
as the end of next week approaches and models become more
reliable.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 645 AM EDT Thursday...

Scattered showers and thunderstorms will continue to pass across
the region this afternoon and evening as a cold front approaches
from the northwest. Storms are spotty in nature and moving to
the east-northeast at around 10 to 15 knots, and will therefore
move in and out over airports through tonight. Downpours will be
locally heavy, capable of temporarily reducing visibilities to
1/4SM before they improve again. Storms will also produce
locally gusty and potentially damaging winds, locally as high as
60kts in the stronger storms. This will be especially true
across the Piedmont where an upper level disturbance will pass
across the region this evening to enhance thunderstorm
organization. Expect scattered MVFR/IFR ceilings across the
lower mid-Atlantic overnight, with drier air arriving from the
north on Friday afternoon as the cold front pushes south through
the area.

Extended Aviation Discussion...

Showers and spotty thunderstorms will gradually exit the region
to the south on Friday afternoon and evening. Expect sub-VFR
give way to VFR conditions as this occurs

High pressure will build in Friday night through early next
week. Aside from some late night fog potential, especially
Saturday morning, expect VFR for most of this period.

&&

.HYDROLOGY...
As of 245 PM EDT Thursday...

Heavy rain from training storms will be possible this afternoon
and evening. Deeper convection is likely to produce 3-4"/hr
rainfall rates given precipitable water values ranging from 1.8
to 2 inches, indicating a very moist atmosphere. However, low
confidence exists as to where exactly heavy rain will develop
given the spotty nature of the storms and the speed at which
they are traveling: 10 to 15 mph. As such, expect that any
flooding which occurs will be due to the storms passing
repeatedly over the same locations, which is expected to be
localized. A flash flood watch is in effect for southeast West
Virginia and far western Virginia where the threat for storms
passing over the same locations appeared higher.

There will be somewhat of a break this evening before frontal
convection becomes somewhat reduced as it arrives overnight. By
then, the higher pwats will be east of the mountains, but will
likely have to watch for localized flooding here as well,
especially urban areas.

For the entire event, we are looking at most locations getting
1 to 1.5 inches of rain, with some exceeding 2 inches, from
today-Friday evening. There will likely be some areas that
exceed 3-4" during this time but isolated.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch through Friday morning for VAZ007-009.
NC...None.
WV...Flash Flood Watch through Friday morning for WVZ042>044-507-
     508.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...RR
LONG TERM...RR
AVIATION...AMS/WP
HYDROLOGY...WP
Hazardous weather outlook, Jul 1, 6:41 PM EDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
641 PM EDT Thu Jul 1 2021

NCZ001>003-018>020-VAZ010>020-022>024-021045-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Bland-Giles-Wythe-
Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-
Roanoke-Botetourt-Rockbridge-
641 PM EDT Thu Jul 1 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and west central
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Heavy rain is still possible early Friday which could result in
isolated flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-VAZ032>035-043>047-058-059-021045-
Stokes-Rockingham-Caswell-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
641 PM EDT Thu Jul 1 2021

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia and
west central Virginia.

.DAY ONE...Tonight.

Several rounds of showers and thunderstorms are expected tonight
Some of the storms will produce heavy rain which may result in
localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Heavy rain is still possible early Friday which could result in
isolated flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009-WVZ042>044-507-508-021045-
Tazewell-Smyth-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
641 PM EDT Thu Jul 1 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 1, 5:04 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT THU JUL 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HEAVY RAIN       1 NW BLACKSBURG         37.25N 80.43W
07/01/2021  E3.37 INCH       MONTGOMERY         VA   TRAINED SPOTTER

&&

EST
Special weather statement, Jul 1, 5:06 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
506 PM EDT Thu Jul 1 2021

VAZ045-058-059-012145-
Halifax-Campbell-Charlotte-
506 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN
CHARLOTTE...SOUTHEASTERN CAMPBELL AND NORTHWESTERN HALIFAX
COUNTIES...

At 505 PM EDT, a strong thunderstorm was located over Leda, or near
Nathalie, moving northeast at 40 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Brookneal...
Keysville...
Charlotte Court House...
Phenix...
Nathalie...
Drakes Branch...
and Madisonville.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3705 7845 3680 7910 3689 7913 3695 7912
      3725 7869 3725 7868 3720 7869 3719 7868
      3719 7864 3717 7864 3714 7859 3715 7855
      3713 7851 3711 7850 3709 7848 3708 7844
TIME...MOT...LOC 2105Z 234DEG 36KT 3692 7905

KK
Special weather statement, Jul 1, 5:10 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
510 PM EDT Thu Jul 1 2021

VAZ033-034-012145-
Franklin-Bedford-
510 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEDFORD AND
CENTRAL FRANKLIN COUNTIES...

At 510 PM EDT, a strong thunderstorm was located near Rocky Mount,
moving northeast at 20 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rocky Mount...
Boones Mill...
Moneta...
Stewartsville...
Penhook...
Ferrum...
and Burnt Chimney.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3706 8008 3714 7997 3714 7996 3716 7992
      3720 7989 3722 7985 3723 7984 3732 7972
      3706 7946 3706 7949 3704 7948 3703 7951
      3705 7954 3703 7956 3704 7959 3700 7961
      3690 7995
TIME...MOT...LOC 2110Z 238DEG 15KT 3703 7996

KK
Special weather statement, Jul 1, 5:57 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EDT Thu Jul 1 2021

VAZ033-034-012230-
Franklin-Bedford-
557 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEDFORD AND
EASTERN FRANKLIN COUNTIES...

At 557 PM EDT, a strong thunderstorm was located near Rocky Mount,
moving northeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rocky Mount...
Sydnorsville...
Moneta...
Penhook...
Ferrum...
Burnt Chimney...
and Northwest Smith Mountain Lake.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3683 7990 3698 8002 3726 7966 3706 7949
      3704 7948 3703 7947 3702 7949 3703 7953
      3705 7955 3704 7955 3704 7956 3703 7956
      3704 7959 3696 7962
TIME...MOT...LOC 2157Z 238DEG 19KT 3695 7988

KK
Special weather statement, Jul 1, 6:09 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
609 PM EDT Thu Jul 1 2021

VAZ044-012245-
Pittsylvania-
609 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PITTSYLVANIA COUNTY...

At 609 PM EDT, a strong thunderstorm was located near Dry Fork, or
near Blairs, moving northeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Chatham...
Blairs...
Mt Airy...
Java...
Swansonville...
Dry Fork...
and Chalk Level.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3674 7961 3699 7918 3686 7914 3673 7917
      3660 7952
TIME...MOT...LOC 2209Z 245DEG 25KT 3670 7947

KK
Special weather statement, Jul 1, 6:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
648 PM EDT Thu Jul 1 2021

VAZ044-058-012330-
Halifax-Pittsylvania-
648 PM EDT Thu Jul 1 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PITTSYLVANIA AND
NORTHWESTERN HALIFAX COUNTIES...

At 648 PM EDT, a strong thunderstorm was located over Keeling, or
near Blairs, moving northeast at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Halifax...
Mt Airy...
Ingram...
Nathalie...
Java...
Cody...
and Leda.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

LAT...LON 3681 7877 3664 7933 3676 7940 3707 7911
      3704 7904
TIME...MOT...LOC 2248Z 245DEG 25KT 3671 7927

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:41 PM EDTSpecial Weather StatementRNKCity of Buena Vista34 min
Jun 30, 9:32 PM EDTSpecial Weather StatementRNKBedford28 min
Jul 1, 10:00 AM EDTFlash Flood WatchRNKAlleghany, Bath, Bland, Botetourt, Carroll, Craig and 17 more21 hr
Jul 1, 11:58 AM EDTSpecial Weather StatementRNKBath32 min
Jul 1, 12:36 PM EDTAreal Flood AdvisoryRNKCarroll, Grayson, Patrick97 min
Jul 1, 1:43 PM EDTSpecial Weather StatementRNKFloyd32 min
Jul 1, 2:11 PM EDTSpecial Weather StatementRNKFranklin34 min
Jul 1, 2:39 PM EDTSpecial Weather StatementRNKAppomattox36 min
Jul 1, 2:46 PM EDTSpecial Weather StatementRNKBedford29 min
Jul 1, 2:48 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke27 min
Jul 1, 3:08 PM EDTSpecial Weather StatementRNKBuckingham37 min
Jul 1, 3:29 PM EDTSpecial Weather StatementRNKAppomattox31 min
Jul 1, 3:45 PM EDTFlash Flood WarningRNKMontgomery6 hr
Jul 1, 3:48 PM EDTSpecial Weather StatementRNKCharlotte42 min
Jul 1, 4:13 PM EDTSpecial Weather StatementRNKPittsylvania47 min
Jul 1, 4:39 PM EDTSpecial Weather StatementRNKCharlotte21 min
Jul 1, 4:46 PM EDTSpecial Weather StatementRNKCraig44 min
Jul 1, 4:48 PM EDTSpecial Weather StatementRNKSmyth42 min
Jul 1, 5:06 PM EDTSpecial Weather StatementRNKCharlotte39 min
Jul 1, 5:10 PM EDTSpecial Weather StatementRNKFranklin35 min
Jul 1, 5:29 PM EDTAreal Flood AdvisoryRNKBland, Carroll, Grayson, Pulaski, Smyth, Wythe3 hr
Jul 1, 5:47 PM EDTAreal Flood AdvisoryRNKCampbell, Charlotte, Halifax6 hr
Jul 1, 5:57 PM EDTSpecial Weather StatementRNKFranklin33 min
Jul 1, 6:09 PM EDTSpecial Weather StatementRNKPittsylvania36 min
Jul 1, 6:21 PM EDTAreal Flood AdvisoryRNKFranklin63 min
Jul 1, 7:24 PM EDTFlash Flood WarningRNKFranklin2 hr
Jul 1, 12:54 PM EDTFlash Flood WarningRNKAshe, Watauga, Wilkes4 hr
Jul 1, 3:22 PM EDTSpecial Weather StatementRNKAshe23 min
Jul 1, 11:57 AM EDTSpecial Weather StatementRNKGreenbrier33 min
Jul 1, 12:20 PM EDTSevere Thunderstorm WarningRNKGreenbrier, Summers55 min

Nearby

Special Weather Statements in Virginia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.